MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. LAMINAR FLOW PHACO TIP; UNIT, PHACOFRAGMENTATION

JOHNSON & JOHNSON SURGICAL VISION, INC. LAMINAR FLOW PHACO TIP; UNIT, PHACOFRAGMENTATION
Model Number OPOCR3021R
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 10/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant products: handpiece model 690880 serial (b)(4) ellips fx phaco handpiece system 2.Veritas console serial number (b)(4), phaco tubing pack model opo73 (no lot provided), sleeve opohf21l lot: 60383386.Additional information: johnson & johnson representative was at the account during the event.He examined the phaco handpiece that was used during the event and was not able to find any clogging.He stated that the phaco needle may have been clogged.A review of the records related to the device including labeling, complaint trending, and risk documentation will be performed.Upon completion of this review, if there is any further relevant information obtained, a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.H3 other text : see h10.
 
Event or Problem Description
Patient was undergoing cataract procedure and a corneal burn occurred in the patient's left eye.A suture was required.It was reported the phaco needle may have been clogged.

Brand Name
LAMINAR FLOW PHACO TIP
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15731016
Report Number3012236936-2022-02749
Device Sequence Number7204611
Product Code HQC
UDI-Device Identifier05050474573321
UDI-Public(01)05050474573321(17)250411(10)5345918
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121721
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2025
Device Model NumberOPOCR3021R
Device Catalogue NumberOPOCR3021R
Device Lot Number5345918
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2022
Initial Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite